The orders of approximation of the first derivative of cubic splines at the knots
Abstract: The order of approximation of the first derivative of four types of interpolating cubic splines are found. The splines are defined by a variety of endpoint conditions and include the natural cubic spline and the periodic cubic spline. It is found that for two types there is an increase in the order of approximation when equal intervals are used, and that for a special distribution of knots the same order can be realized for the natural spline.
- I. J. Schoenberg, On spline functions, Inequalities (Proc. Sympos. Wright-Patterson Air Force Base, Ohio, 1965), Academic Press, New York, 1967, pp. 255–291. MR 0223801
- D. Kershaw, The explicit inverses of two commonly occurring matrices, Math. Comp. 23 (1969), 189–191. MR 238478, DOI https://doi.org/10.1090/S0025-5718-1969-0238478-X
- D. Kershaw, Inequalities on the elements of the inverse of a certain tridiagonal matrix, Math. Comp. 24 (1970), 155–158. MR 258260, DOI https://doi.org/10.1090/S0025-5718-1970-0258260-5
- D. Kershaw, A note on the convergence of interpolatory cubic splines, SIAM J. Numer. Anal. 8 (1971), 67–74. MR 281318, DOI https://doi.org/10.1137/0708009
T. N. E. Greville, “Spline functions, interpolation, and numerical quadrature,” in Mathematical Methods for Digital Computers. Vol. 2, A. Ralston and H. S. Wilf (Editors), Wiley, New York, 1967. MR 35 #2516.
D. Kershaw, “The explicit inverses of two commonly occurring matrices,” Math. Comp., v. 23, 1969, pp. 189-191. MR 38 #6754.
D. Kershaw, “Inequalities on the elements of the inverse of a certain tridiagonal matrix,” Math. Comp., v. 24, 1970, 155-158. MR 41 #2907.
D. Kershaw, “A note on the convergence of interpolatory cubic splines,” SI AM J. Numer. Anal., v. 8, 1971, pp. 67-74.
Retrieve articles in Mathematics of Computation with MSC: 65D10
Retrieve articles in all journals with MSC: 65D10